MAUDE Adverse Event Report: SIEMENS SHENZHEN MAGNETIC RESONANCE LTD. MAGNETOM ESSENZA DOT; MAGNETIC RESONANCE DIAGNOSTIC DEVICE

SIEMENS SHENZHEN MAGNETIC RESONANCE LTD. MAGNETOM ESSENZA DOT; MAGNETIC RESONANCE DIAGNOSTIC DEVICE
Model Number 10837633
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is on-going.A supplemental report will be submitted if additional information becomes available.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred following examination on the magnetom essenza dot system.One patient showed some redness on the right arm during an examination.The examination was stopped and the patient was repositioned.Another patient complained of heat in his wrist during a wrist exam.The procedure was re-started and successfully completed.The user also observed that most patients are sweating during the mri scans.The reported events occurred in (b)(6).
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.Assessment does not indicate a system failure or malfunction and no non-conformity was identified.Two patients complained of an overheating sensation during examination.The first patient reported redness on the right arm and did not require any medical treatment, however, no further details could be provided by the customer.The second patient reported overheating on the wrist during a wrist exam.In this event, the procedure was interrupted, the patient was repositioned and the exam was restarted and ran normally.During the investigation the r&d experts reviewed the reports and images which were provided by the service engineer.Neither patient had tattoos on the skin.It was confirmed that the squeeze ball was in good condition before and during the examination and the patients were informed of the use of the squeeze ball.Neither patient pressed the squeeze ball during examination and the scanning continued after evaluation by the doctor.There was a sar message pop-up for one patient with warming sensation during the scanning.Review of the qa and tune-up reports, especially for the qa report of foot/ankle coil, found no abnormality.The coil power loss was not provided, however, no suspicious findings were noted in the qa reports.The dicom image of the examination was deleted and no longer unavailable for analysis.Therefore, the specific energy dose could not be evaluated.No savelog was caputured when the incident occurred, therefore, it cannot be checked whether any abnormal situation ocurred during the scanning.The air filter of the patient fan was set to minimum during the scanning.The service engineer set it to the maximum during evaulation.It is suspected that the warming of the patient's forearm was caused by contact with the body coil based on the feedback from the service engineer.It is recommended to review patient positioning and provide cushions to avoid any touch to the body coil or any current loop during the scanning.The room temperature is set as 24.2 celsius degree while the technical documentation (id: m4-060.891.01.08.02) requires the examination room temperature is +18 to +22celsius degree.It is strongly recommended that the customer set the room temperature as the t-doc states.It is suggested that the customer set the filter fan to the maximum setting to keep the patient cool during the scanning.No further actions are planned by the manufacturer as no system malfunction was identified.

Brand Name
MAGNETOM ESSENZA DOT
Common Device Name
MAGNETIC RESONANCE DIAGNOSTIC DEVICE
Manufacturer (Section D)
SIEMENS SHENZHEN MAGNETIC RESONANCE LTD.
gaoxin c ave.
2nd, hi-tech industrial park
shenzhen, 51805 7
CH  518057
MDR Report Key11029478
Report Number3004754211-2020-59477
Device Sequence Number16310765
Product Code LNH
UDI-Device Identifier04056869006772
UDI-Public04056869006772
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K161795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10837633
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;